edoc

The generalized lognormal distribution and the Stieltjes moment problem

Kleiber, Christian. (2014) The generalized lognormal distribution and the Stieltjes moment problem. Journal of Theoretical Probability, 27 (4). pp. 1167-1177.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/42709/

Downloads: Statistics Overview

Abstract

This paper studies a Stieltjes-type moment problem defined by the generalized lognormal distribution, a heavy-tailed distribution with applications in economics, finance and related fields. It arises as the distribution of the exponential of a random variable following a generalized error distribution, and hence figures prominently in the EGARCH model of asset price volatility. Compared to the classical lognormal distribution it has an additional shape parameter. It emerges that moment (in)determinacy depends on the value of this parameter: for some values, the distribution does not have finite moments of all orders, hence the moment problem is not of interest in these cases. For other values, the distribution has moments of all orders, yet it is moment-indeterminate. Finally, a limiting case is supported on a bounded interval, and hence determined by its moments. For those generalized lognormal distributions that are moment-indeterminate Stieltjes classes of moment-equivalent distributions are presented.
Faculties and Departments:06 Faculty of Business and Economics > Departement Wirtschaftswissenschaften > Professuren Wirtschaftswissenschaften > ├ľkonometrie und Statistik (Kleiber)
UniBasel Contributors:Kleiber, Christian
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Springer
ISSN:0894-9840
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:12 Dec 2016 09:30
Deposited On:12 Dec 2016 09:30

Repository Staff Only: item control page